MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK ML CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN028126
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review for the product hemolok ml clips 6/cart 84/box lot# 73h1900261 investigation did not show issues related to the complaint.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that when the user attempted to ligate a clip during surgery it got broken.It occurred to 4 clips in total.Therefore, a new cartridge was opened instead.A broken piece of the clip fell in the patient, but it was withdrawn; nothing remained in the patient.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one cartridge 544230 hemolok ml clips 6/cart 84/box for investigation.The lid stock and four broken clips were also returned.The cartridge was visually examined with and without magnification.The cartridge had no clips remaining.The four loose clips were all broken at the hinge; three broken in half at the hinge and one with a staggered break (broken in half on inner hinge, pierced side break on outer hinge).The cartridge had multiple scrape marks and fingers bent inward, indicating improper loading technique or using damaged appliers may have occurred.The clip breaking at the hinge during loading was determined to be the result of inadequate cross-sectional area at the outer hinge.The root cause is due to inadequate specification of hinge thickness, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.Functional inspection could not be performed due to the condition of the returned clip.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." four clips were broken at the hinge.The root cause is due to inadequate specification of hinge thickness, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.The reported complaint of "broken/detached parts - clip - hinge" was confirmed based upon the sample received.Four loose broken clips were returned, all broken at the hinge.The clip breaking at the hinge during loading was determined to be the result of inadequate cross-sectional area at the outer hinge.The root cause is due to inadequate specification of hinge thickness, which is a design related issue.A capa has been previously opened to further investigate issues related to clip breakages.
 
Event or Problem Description

Brand Name
HEMOLOK ML CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11343160
Report Number3003898360-2021-00188
Device Sequence Number17392817
Product Code FZP
UDI-Device Identifier34026704625193
UDI-Public34026704625193
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2024
Device Model NumberIPN028126
Device Catalogue Number544230
Device Lot Number73H1900261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;